I was misdiagnosed with GERD and was prescribed omeprazole 20mg 2x a day. After only a week or two,. i noticed i was getting side effects like palpitations upon eating. I told the doctor about this and he said its nothing to worry about and that I should continue taking it. The weird side effects continued and new side effects emerged such as white hair,. hair falling out, weight loss,. muscle soreness,. stomach pain, and runny nose. I complained about this again and finally after 3 months, the doc switched the medication to a different PPI. I still had side effects so then I was switched to an H2 blocker. I have been off all PPIs and h2 blockers for 4 months but im left with side effects that I have no idea how to get rid of. I also had a scope done and was told I have atrophic gastritis which is not autoimmune and is not from h.pylori. When I asked the scope doc what its from,. he said its most likely from PPI use. He then told me that he was obligated to let me know that this could turn into stomach cancer and that there is no known treatment for atrophic gastritis... gee thanks doc.
My digestion is MESSED up. I get extremely bloated from medium size meals and have hours of shortness of breath and difficulty breathing which lands me in ER often. I have lost 20 pounds and cant gain any weight. I have visible muscle spams all over the place. I have muscle soreness and pain. I have chronic nasal inflammation and congestion. I hack out a ton of dead skin cells from my stomach , esophagus and small intestine daily. I get extremely lightheaded and have palpitations.
I thought that in order to reverse the damage, I should supplement with Stomach acid,. so, I tried restarting my acid production by drinking real lemonaide. At first,. it works, it makes me burp a lot and with every burp the pressure and tension in the chest and stomach gets relieved but then soon after, I get EXTREMELY lightheaded where I feel like i will pass out. This feeling lasts for hours and basically leaves me on the bed not able to do anything.
I dont know what to do now... I dont know how to get my digestion back into proper order and how to stop all these spasms and soreness and difficulty breathing and bloating...
I am starting to think I have built up a toxicity in my liver or blood from these pills and that its invaded and soaked into my muscles. Daily life is hell and eating is a struggle. I try my hardest to not go to ER after eating.
the PPIs I took were:
ratio omeprazole 20mg
novo rabeprazole ec 20mg
abbot lansoprazole 20mg
apotex ranitidine 150mg
and remember i was taking these already without acid reflux or a gerd problem..
I thank you for your time and hope someone can help me clean my system out from this stuff. detox and get my digestive system back in order.
I'm confused as to why you were taking PPIs in the first place with no acid reflux or GERD symptoms. Your doc should've known better. I too was experiencing a type of serum sickness with being on Nexium for 3 years. Then I quit that, I was getting chronic and frequent urinary tract infections and blood in my stool. I found out WITHOUT my doc's help that the Nexium was in fact doing this to me! But after I stopped taking it I found out that I couldn't eat anything without incredibly bad acid reflux and heartburn. Then I was put on Prilosec and turned out to be highly allergic to it, I had a bad rash all over my body and shotness of breath. Needless to say, I went to the ER for it. THEN my doc tried something mild, Tagament, I started having adverse reactions to that too.
After all this, I took matters into my own hands and after days and days of research on the internet, I found a solution tha works for me. ENZYMES!! They do the digestion for you. I no longer have the debilitating heart burn of acid reflux. It's totally gone! The ones I take are from a company called Enzymedica and they are wonderful! They're also all natural, no artificial anything. The only thing is that I have to pop a pill before every meal, but Hey, it's better that feeling like my throat is on fire!!
I wish you the best of luck, my friend and I hope this helps you.
Too much acid in our stomach results in reflux or GERD....however too litte can cause the same symptoms....and u should be seen by a GI dr...not sure who dx u, but a GI dr would do tests to see if u have too much or too little to know how to treat.
I don't know what to tell u to do to get ur system back to working order, but would suggest u talk to ur dr about checking ur thyroid.
Some of ur symptoms could be related to Hashimoto's thyroiditis a autoimmune disorder...if regular thyroid tests r done they will appear normal....u need to have them do a TSH, Free T3 , FREE T 4 and TPO antibodies...and possibly a ultra sound of ur thyroid to rule out nodules.
I did some more research and found out that the symptoms I am having are in fact listed deep inside the websites and patient and product info books on the medications.
It almost feels like im stuck in a 24/7 allergic reaction. I am going to a doctor today to tell him about this and see what he can suggest or do. Selma, I did get thyroid checked and its fine. Everything is fine. Ive had a thorough workup. I did waste a lot of time in the beginning because I thought this was some kind of virus or bacteria which it is not. The long list of growing symptoms makes it hard to believe this is from PPI pills. But when I read the list of adverse reactions, patient stories, side effect lists, etc.. I realize that it is due to these pills.
I will update this thread often, and I thank you guys for your help.
I found probiotics helped my nausea/GERD a lot and got rid of the nausea. I'm not sure if nexium/zantac helps. I think the hydrocortisone suppositories that I took also helped my breathing/sleep apnea. I have hemmarhoids. I think maybe this caused low testosterone somehow from sleep apnea also.
yeah I take nexium/zantac and I'm not sure if it helps, it didn't seem to help my breathing and I wheeze all the time now.
1. Use probiotics, at least 5 billion...pearls are great.
2. Try Manuka honey bio +15. It is know for healing properties which are anti viral, bacterial, and inflammatory. I would take a hot cup of water and a spoon or two of the honey and dissovle it and drink like tea.
3. Take digestive enzymes with food. Eat a very green diet with lowered protien for at least 2 weeks.
4. Certain foods relax the LES and allow acid to enter the esophagus. Look up those foods on the net.
5. Eat smaller meals more frequently
Also certain exercises are know to strengthen the LES. Shaker Technique
Yoga technique called the plough
Have them check your vitamins and minerals. Not enough stomach acid could have affected your digestion and you may be running low. I also agree on the thyroid tests - some of your symptoms seem thyroid related but it could be other things that mimic it, such as vitamin deficiencies.
It turns out that it is more common for people to have low stomach acid than too much, but yet they are prescribed medications for too much.
Also, I apologize, I didn't check the dates -- the vitamin and mineral thing still stands, but not the thyroid tests. It can sometimes take a long time to get vitamins and minerals back up, and it won't hurt to check them if you're able. Glad to know you're doing better.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.